advertisement
Question
Posted by: Angela | 2006/10/31

PCOS / Stomach Banding / Pill

Hi Doc,

I need some advice please. I have PCOS with all the symptoms that go with it, excess hair, acne etc. I am also very overweight (+/- 150 kgs) and have recently had a stomach banding operation with the intention of putting off pregnancy for a year while I lose weight (I had a miscarriage last year at 8 weeks and have been unable to fall pregnant since).
I now want to go onto the pill for a year and my own gynae has recommended Diane 35 which he says will help clear up my acne and reduce the symptoms of PCOS. I am worried that Diane 35 will seriously slow down my weight loss and I want to know what my alternatives are. Should I rather go for a mini-pill? My intentions are to lose as much weight as I can in the year and then try IVF.

Thanks/Angela.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Angela

It would be feasible to use Diane -35 and more especially in the context of your body mass. The mini pill would be relatively ineffective in this situation and may predispose dysfunctional bleeding. It is unlikely that the Diane-35 will significantly retard the weight loss.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement